Alert archive / Minnesota / Tornado Warnings in 2019
Tornado Warning 14, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jul 14, 2019, 3:31 PM CDT for Hubbard County, Minnesota. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2019, 3:31 PM CDT (20:31 UTC)
- Expired
- Jul 14, 2019, 4:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Hubbard County, MN
The radar
The Duluth radar (KDLH), 196 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:45 PM CDT | TSTM WND DMG | 2 Wnw Benedict, MN | THREE SPRUCE TREES WERE SNAPPED ABOUT 20 FEET HIGH. STRONG TO SEVERE WINDS BLEW FOR 5 MINUTES OR SO THROUGH 350 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
785
WFUS53 KFGF 142031
TORFGF
MNC057-142100-
/O.NEW.KFGF.TO.W.0014.190714T2031Z-190714T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Forks ND
331 PM CDT Sun Jul 14 2019
The National Weather Service in Grand Forks has issued a
* Tornado Warning for...
Northeastern Hubbard County in north central Minnesota...
* Until 400 PM CDT.
* At 331 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Wilkinson, or 20 miles southeast of Bemidji,
moving east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Hubbard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Grand Forks.
&&
LAT...LON 4713 9478 4731 9479 4732 9466 4712 9466
TIME...MOT...LOC 2031Z 270DEG 17KT 4722 9468
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
HopkinsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jul 14, 2:59 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 14, 2:59 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 259 PM CDT Sun Jul 14 2019 .SHORT TERM...(This evening through Monday) Issued at 258 PM CDT Sun Jul 14 2019 Main impact in the short term forecast is continued chances for severe weather, both this evening and again on Monday. This afternoon, visible satellite data shows an unstable airmass across much of northwest and west central MN. As a weak shortwave trough aloft passes into the region amidst ridging aloft, moderate instability, dew points in the 60s to mid 70s, and marginal to moderate shear, there will continue to be potential for isolated severe weather development across much of the region. Best chance for severe weather late this afternoon and this evening will be for southeast ND and west central MN where mid afternoon satellite data shows capping is weakest with evidence of isolated to scattered agitated and glaciated cumulus having already developed. All threats are possible with isolated to scattered thunderstorms occurring this evening, including locally heavy rainfall and a tornado or two. Potential for severe weather will taper off later this evening and for much of the overnight period. Short term models suggest a complex of storms will be able to develop across portions of the southern Canadian prairie overnight. This complex may move into or brush the forecast area from the north late tonight, mainly affecting areas north of US Hwy 2. This complex would be propagating ahead of the main surface low and could pose a small threat for additional severe weather. With temperatures only falling into the 60s overnight amidst strong warm air advection and dew points in the 60s, some guidance shows potential for patchy fog overnight and early Monday. Monday will once again be hot and humid with heat index values nearing 100 degrees for portions of the region, especially southeast ND and west central MN. Another round of severe weather will be possible for much of the region (all but the Devils Lake basin) again on Monday as a surface low propagates eastward across MB, draping a cold front from northeast to southwest across the forecast area. Marginal bulk effective shear and moderate instability developing east of the Red River Valley and along and ahead of the associated surface trough will bring potential for strong to severe scattered thunderstorms in Monday afternoon and evening. .LONG TERM...(Tuesday through Sunday) Issued at 258 PM CDT Sun Jul 14 2019 Warm and active weather continues with zonal flow/shortwaves moving over top of upper ridge remains in place through next weekend. The period will start out in a lull between systems early on Tuesday but activity looks to pick up again by the evening. Deterministic models are in pretty good agreement on a fairly wet mid-week with a few significant shortwaves approaching. QPF M-climate seems to agree with some high percentile values for Wednesday and Wednesday night. Shortwaves become impossible to resolve by the end of the week and into the weekend, but pattern continues to be active. With the ridge just to our south or southeast somewhat warmer than average temperatures will remain with highs in the 80s and lows in the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 110 PM CDT Sun Jul 14 2019 Isolated to scattered severe TSRA are expected to develop across the southern Red River Valley and areas east in west central MN this afternoon and early evening, so added low VFR cigs and VCTS mention when this is most likely for KFAR and KBJI. Elsewhere, cannot rule out isolated TSRA near other TAF sites but likelihood of this occurring is lower. Otherwise expect VFR cigs and vsbys across the region for much of the afternoon and night. Guidance has started to hint at fog development with southerly winds and high low level moisture content late tonight and early Monday, but confidence is low so will leave out of TAF at this time. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...BP LONG TERM...JR AVIATION...BP
Hazardous weather outlook, Jul 14, 3:05 PM CDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 305 PM CDT Sun Jul 14 2019 NDZ006>008-014>016-024-026>030-054-152015- Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Western Walsh County- 305 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. The Maple River near Mapleton, the Sheyenne River near Harwood, and several points along the Red River mainstem between Fargo and Grand Forks remain high due to the recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periodic thunderstorms are possible throughout the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening and again on Monday afternoon and evening. MNZ001-004>009-013>016-152015- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater- 305 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of northwest Minnesota. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. The Maple River near Mapleton, the Sheyenne River near Harwood, and several points along the Red River mainstem between Fargo and Grand Forks remain high due to the recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered severe thunderstorms are possible Monday afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. Periodic thunderstorms are possible throughout the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening and again on Monday afternoon and evening. MNZ002-003-017-022>024-027>032-040-NDZ038-039-049-052-053-152015- Norman-Clay-South Beltrami-Mahnomen-South Clearwater-Hubbard- West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail- Wadena-Grant-Barnes-Cass-Ransom-Sargent-Richland- 305 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Scattered severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. The Maple River near Mapleton, the Sheyenne River near Harwood, and several points along the Red River mainstem between Fargo and Grand Forks remain high due to the recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered severe thunderstorms are possible Monday afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. Periodic thunderstorms are possible throughout the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening and again on Monday afternoon and evening.
In the hours before
Special weather statement, Jul 14, 9:56 AM CDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
956 AM CDT Sun Jul 14 2019
NDZ016-054-141545-
Eastern Walsh County-Western Walsh County-
956 AM CDT Sun Jul 14 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WALSH COUNTY...
At 956 AM CDT, a strong thunderstorm was located near Union, or 26
miles southeast of Langdon, moving east at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Park River, Edinburg, Adams and Pisek.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4843 9814 4854 9806 4854 9786 4851 9758
4829 9771
TIME...MOT...LOC 1456Z 290DEG 21KT 4849 9798
HopkinsSpecial weather statement, Jul 14, 10:34 AM CDT, 4 hours 57 minutes before
Special Weather Statement National Weather Service Grand Forks ND 1034 AM CDT Sun Jul 14 2019 NDZ016-026-027-054-141615- Nelson ND-Eastern Walsh County ND-Western Walsh County ND- Grand Forks ND- 1034 AM CDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAND FORKS... NORTHEASTERN NELSON AND SOUTHWESTERN WALSH COUNTIES UNTIL 1115 AM CDT... At 1033 AM CDT, Doppler radar was tracking a strong thunderstorm near Lankin, or 27 miles west of Grafton, moving east at 25 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Lankin around 1035 AM CDT. Dahlen around 1045 AM CDT. Fordville around 1055 AM CDT. Pisek around 1100 AM CDT. Forest River Colony and Conway around 1105 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4829 9757 4808 9768 4820 9811 4837 9802 TIME...MOT...LOC 1533Z 290DEG 20KT 4826 9796 Hopkins
Local storm report, Jul 14, 10:53 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1053 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HAIL 2 N SARLES 48.97N 99.00W
07/14/2019 E1.00 INCH Cavalier ND TRAINED SPOTTER
TIME ESTIMATED ON RADAR.
&&
JRThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:11 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 64 min |
| Jul 14, 3:14 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 31 min |
| Jul 14, 3:34 PM CDT | Tornado Warning | FGF | Becker, Clearwater, Hubbard | 41 min |
| Jul 14, 3:49 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 26 min |
| Jul 14, 4:07 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 53 min |
| Jul 14, 4:10 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 37 min |
| Jul 14, 4:13 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 35 min |
| Jul 14, 4:16 PM CDT | Tornado Warning | FGF | Becker, Hubbard | 30 min |
| Jul 14, 4:28 PM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 62 min |
| Jul 14, 4:39 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 36 min |
| Jul 14, 4:57 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 63 min |
| Jul 14, 5:08 PM CDT | Areal Flood Warning | FGF | Otter Tail | 3 hr |
| Jul 14, 5:10 PM CDT | Special Weather Statement | FGF | Otter Tail | 65 min |
| Jul 14, 5:20 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 40 min |
| Jul 14, 5:23 PM CDT | Flash Flood Warning | FGF | Otter Tail | 3 hr |
| Jul 14, 5:26 PM CDT | Tornado Warning | FGF | Otter Tail | 34 min |
| Jul 14, 5:51 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 15 min |
| Jul 14, 5:56 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 18 min |
| Jul 14, 6:34 PM CDT | Special Weather Statement | FGF | Wadena | 56 min |
Nearby
Tornado Warnings in Minnesota, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.